MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROGRAMMABLE VALVE INLINE UNTZ; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROGRAMMABLE VALVE INLINE UNTZ; CHPV
Catalog Number 823844
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve (id 823844) was implanted via ventriculoperitoneal shunt on unknown date with unknown setting.An obstructions was found, therefore the valve was removed and replaced with a certas valve (id 828804) on an unknown date.According to the information provided, it is unknown if patient had any sign and symptoms due to occlusion.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823844) was returned for evaluation.Device history record (dhr) - the product code 82-3844 with lot 4739854, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 70 mmh2o.The valve was visually inspected, biological debris was noted in the needle chamber.The valve was hydrated.The catheters were irrigated, and no occlusion noted.The valve passed the test for programming, occlusion, leak and reflux.The valve was pressure tested and it failed the test.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris were found on the ruby ball, on the seat of the ruby ball and motor.Root cause analysis - the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve in view of the biological debris discovered during the investigation.The root cause for the pressure issue noted during the investigation is due to biological debris found on the ruby ball and on the cam / ball arm assembly as well as the "rc", the debris was stopping the ruby ball from being seated correctly.

Brand Name
PROGRAMMABLE VALVE INLINE UNTZ
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18740861
Report Number3013886523-2024-00042
Device Sequence Number17769682
Product Code JXG
UDI-Device Identifier10381780519843
UDI-Public(01)10381780519843(17)250531(10)4739854
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number823844
Device Lot Number4739854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown